Abstract

Abstract:

We study the distribution of Galois orbits of points of small height on proper toric varieties, and its application to the Bogomolov problem.

We introduce the notion of monocritical toric metrized divisor. We prove that a toric metrized divisor~$\overline{D}$ on a proper toric variety $X$ over a global field~$\Bbb{K}$ is monocritical if and only if for every generic $\overline{D}$-small sequence of algebraic points of $X$ and every place~$v$ of~$\Bbb{K}$, the sequence of their Galois orbits on the analytic space $X^{{\rm an}}_v$ converges to a measure. When this is the case, the limit measure is a translate of the natural measure on the compact torus sitting in the principal orbit of~$X$.

The key ingredient is the study of the $v$-adic modulus distribution of Galois orbits of generic $\overline{D}$-small sequences of algebraic points. In particular, we characterize all their cluster measures.

We generalize the Bogomolov problem by asking when a closed subvariety of the principal orbit of a proper toric variety that has the same essential minimum than the ambient variety, must be a translate of a subtorus. We prove that the generalized Bogomolov problem has a positive answer for monocritical toric metrized divisors, and we give several examples of toric metrized divisors for which the Bogomolov problem has a negative answer.

pdf

Additional Information

ISSN
1080-6377
Print ISSN
0002-9327
Pages
pp. 309-381
Launched on MUSE
2019-03-08
Open Access
No
Back To Top

This website uses cookies to ensure you get the best experience on our website. Without cookies your experience may not be seamless.